Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On equal sums of ninth powers

Authors: A. Bremner and Jean-Joël Delorme
Journal: Math. Comp. 79 (2010), 603-612
MSC (2000): Primary 11D41, 11G05
Published electronically: July 8, 2009
MathSciNet review: 2552243
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we develop an elementary method to obtain infinitely many solutions of the Diophantine equation

$\displaystyle x_{1}^9+x_{2}^9+x_{3}^9+x_{4}^9+x_{5}^9+x_{6}^9=y_{1}^9+y_{2}^9+y_{3}^9+y_{4}^9+y_{5}^9+y_{6}^9 $

and we give some numerical results.

References [Enhancements On Off] (What's this?)

  • 1. R. EKL, New results in equal sums of like powers, Math. Comp. 67, no. 223 (1998), 1309-1315. MR 1474650 (98m:11023)
  • 2. L.J. LANDER, T.R. PARKIN, AND J.L. SELFRIDGE, A survey of equal sums of like powers, Math. Comp. 21 (1967), 446-459. MR 0222008 (36:5060)
  • 3. W. BOSMA, J. CANNON, AND C. PLAYOUST, The Magma algebra system. I. The user language. J. Symbolic Comput., 24(3-4): 235-265, 1997. MR 1484478
  • 4. A. MOESSNER, On Equal Sums of Like Powers, Math. Student 15 (1947), 83-88. MR 0033840 (11:500a)
  • 5. TITUS PIEZAS III, Timeline of Euler's Extended Conjecture,
  • 6. T. SHIODA, On elliptic modular surfaces, J. Math. Soc. Japan, 24 (1972) 20-59. MR 0429918 (55:2927)
  • 7. E.W. WEISSTEIN, Diophantine Equation-9th Powers,

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11D41, 11G05

Retrieve articles in all journals with MSC (2000): 11D41, 11G05

Additional Information

A. Bremner
Affiliation: Department of Mathematics, Arizona State University, Tempe, Arizona

Jean-Joël Delorme
Affiliation: 6 rue des émeraudes, 69006 Lyon, France

Received by editor(s): March 3, 2009
Published electronically: July 8, 2009
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society